Alabama, 2025Damaging Wind in Alabama, July 21, 2025
July 21, 2025 · NWS HUN · 1 event in 1 county or zone
A small cluster of strong thunderstorms dropped south-southeast through far northeast Alabama during the mid evening hours. Gusty outflow winds knocked down a tree near Henegar in Jackson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small cluster of strong thunderstorms dropped south-southeast through far northeast Alabama during the mid evening hours. Gusty outflow winds knocked down a tree near Henegar in Jackson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 21, 6:18 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 21, 6:18 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
718 PM CDT Mon Jul 21 2025
...New AVIATION...
.NEAR TERM...
(Tonight)
Issued at 343 PM CDT Mon Jul 21 2025
Storms are currently building along a thetaE ridge throughout
middle Tennessee and will continue to work southward through the
evening hours, moving into southern middle Tennessee and
northeastern AL around 00-02Z. With the loss of peak diurnal
heating, storms are forecast to remain sub severe. However, gusty
winds up to 30-40 mph will be a threat along with lightning and
heavy rainfall/flooding. Flooding will be the primary threat as
backbuilding of storms is likely with cordifi upshear vectors from
the north around 0-5 kts. Additionally, PWATs are forecast to be
around 1.8-1.9", which is near the 90th percentile of sounding
climatology per OHX. After storms continue SSE, dry conditions are
forecast overnight. However, a few CAMs are hinting at the
potential for redevelopment of thunderstorms around daybreak
through portions of north central AL and northwest AL. If this
occurs, heavy downpours and flooding will continue to be monitored
as primary threats. Otherwise, patchy fog development is likely in
areas of clearing cloud cover overnight. Widespread fog formation
is not likely due to lingering cloud cover through portions of the
area. A Heat Advisory remains in effect overnight as low
temperatures drop into the low to mid 70s- not providing much
relief from the daytime highs/heat indices.
&&
.SHORT TERM...
(Tuesday through Thursday)
Issued at 141 PM CDT Mon Jul 21 2025
Heat continues to be our primary concern through the short term
period as the upper level ridge amplifies over the southeastern U.S.
A Heat Advisory continues to be in effect through 9 PM Tuesday as
high temperatures climb into the low to mid 90s with heat indices up
to 107. Overnight lows will not provide much relief as they drop
into the low to mid 70s. We will continue to advertise remaining
hydrated, avoid strenuous outdoor activities during the afternoon
hours, and wear light-colored/lightweight clothing.
Otherwise, daily thunderstorm chances continue on Wednesday as the
sfc high pressure system moves along the Carolina coast and allows
easterly winds to fuel a differential heating boundary just east of
the I-65 corridor. Any storms that form will be capable of gusty
winds, heavy rainfall, and frequent lightning. Storm chances remain
greater along and east of I-65, which will allow some relief from
the heat. Along and west of I-65 will continue to near or exceed
Heat Advisory criteria, therefore, additional heat products are
likely in the future forecast updates.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 1053 PM CDT Sun Jul 20 2025
Global models continue to suggest that an easterly wave will
disrupt the strong mid-level high responsible for the brutal heat
earlier in the week as we get into the Thursday/late week period.
High pressure will begin to build over the western Atlantic and
will bring an end to a very short period of slightly less humid
air by the end of the work week. This pattern puts the Tennessee
Valley between a stacked high to our east and a low pressure
system that will shift west through the Gulf Friday/Saturday.
Although temperatures will remain on the hot side during this
period, it looks less likely that we will meet Heat Advisory
criteria of 105 degrees on Thursday and Friday. Thunderstorm
chances also appear to be lower at least on Thursday (topping out
at 20-30%) before the bulk of better moisture stemming from low
pressure over the Gulf arrives late Friday into the weekend.
The threat for both thunderstorms and dangerous heat will
increase over the weekend as high pressure continues to build into
the Southeast, bringing afternoon heat indices back into the
102-107 degree range by Sunday. Medium chances (40-60%) for rain
and thunderstorms will exist, peaking during the afternoon and
evening when daytime heating effects are higher. With PWATs
climbing into the 2-2.3" range, we will have to monitor the
potential for intense downpours and flooding.
&&
.AVIATION...
(00Z TAFS)
Issued at 718 PM CDT Mon Jul 21 2025
VFR conditions are currently observed at the HSV/MSL terminals,
featuring few-sct Cu beneath a bkn layer of Ci and WNW winds of
5-10 kts. However, to our immediate north, an extensive outflow
boundary continues to generate convection across Middle TN early
this evening. Although present indications are that the outflow
boundary will continue to drift southward with time, individual
cell motions are to the southeast, and for this reason it is
unclear if either terminal will be directly impacted by convection
later this evening. Thus, we have not indicated TEMPO groups at
the present time, but amendments may be warranted if supported by
radar data. In the wake of any evening convection, partial
clearing and lgt/vrbl winds may support development of patchy
BR/FG early Tuesday morning. Otherwise, convection is expected to
redevelop shortly after sunrise across Middle TN and should spread
southwestward over the course of the day in conjunction with a
backdoor cold front. PROB30 groups have been included btwn 14-20Z
to address the potential for storms, with improving conds expected
late in the period as winds shift to NE.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 9 PM CDT Tuesday for ALZ001>007-016.
TN...Heat Advisory until 9 PM CDT Tuesday for TNZ076-096-097.
&&
NEAR TERM...HC
SHORT TERM...HC
LONG TERM...25
AVIATION...70/DD
In the hours before
Local storm report, Jul 21, 2:34 PM CST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
334 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM Tstm Wnd Dmg 3 SW Anderson 34.89N 87.31W
07/20/2025 Lauderdale AL 911 Call Center
Tree down in roadway causing full blockage.
&&Special weather statement, Jul 21, 6:12 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Huntsville AL
712 PM CDT Mon Jul 21 2025
ALZ006-009-TNZ076-096-097-220100-
Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
712 PM CDT Mon Jul 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JACKSON...
NORTHEASTERN MADISON...MOORE...LINCOLN AND FRANKLIN COUNTIES THROUGH
800 PM CDT...
At 710 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petersburg to near Tims Ford Lake to near
Decherd. Movement was south at 20 mph. A wind gust of 35 mph was
observed at the Tullahoma Regional Airport.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winchester, Fayetteville, Lynchburg, Decherd, Estill Springs, Cowan,
Huntland, Petersburg, Tims Ford Lake, and Sewanee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 8626 3533 8620 3536 8616 3534 8603
3531 8600 3529 8592 3522 8586 3499 8586
3498 8577 3492 8622 3501 8668 3531 8667
3533 8660 3537 8659 3536 8649 3532 8645
3538 8633
TIME...MOT...LOC 0010Z 351DEG 20KT 3526 8658 3520 8629 3524 8602
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25Thunderstorm Wind, Jackson
- When
- July 21, 8:06 PM CST
- Where
- Jackson County, 2.15 mi NNE of Browntown
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -85.840
A tree was knocked down on CR 382.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, July 21, 20251 death · 21 events
- Rip Current in Michigan, July 21, 20259 injured · 1 event
- Flash Flooding and Flooding in Kansas, July 21 to 24, 20251 in hail · 35 events
- Damaging Winds in Oklahoma, July 21, 2025$48,000 · 67 kt wind · 2 events
- Damaging Winds in Georgia, July 21, 2025$37,000 · 2 events
- Excessive Heat and Heat in Mississippi, July 21, 202522 events
- Excessive Heat and Heat in South Dakota, July 21 to 23, 202518 events
- Damaging Winds in Texas, July 21, 2025$20,000 · 74 kt wind · 2 events
- Hail and Damaging Winds in Kansas, July 21, 20251 in hail · 12 events
- Excessive Heat and Heat in Iowa, July 21 to 23, 202511 events
- Excessive Heat and Heat in Arkansas, July 21, 202510 events
- Damaging Winds in Utah, July 21, 202564 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287755.